Journal Mobile Options
Table of Contents
Vol. 198, No. 3, 1999
Issue release date: 1999
Dermatology 1999;198:291–294
(DOI:10.1159/000018133)

Multiple Fixed Drug Eruption Caused by Iomeprol (Iomeron®), A Nonionic Contrast Medium

Watanabe H. · Sueki H. · Nakada T. · Akiyama M. · Iijima M.
Department of Dermatology, Showa University School of Medicine, Tokyo, Japan

Individual Users: Register with Karger Login Information

Please create your User ID & Password





Contact Information











I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Abstract

Most cases of drug eruption caused by nonionic contrast media (NICM) reported to date have been of the erythema multiforme type. Herein we report the first case of multiple fixed drug eruption (FDE) caused by iomeprol (Iomeron®). A 67-year-old woman developed multiple pea-sized erythematous papules on the trunk and extremities 4 days after receiving 100 ml of iomeprol for a computed tomography examination. Some of the papules coalesced, forming 7 large plaques on the limbs. Six months later, the patient was mistakenly administered iomeprol again. On the following morning, erythematous plaques admixed with vesicles recurred at the same sites as during the previous episode. In both episodes, the lesions cleared leaving pigmentation that faded with 6 weeks. Both patch testing and an intradermal test with iomeprol on lesional pigmented skin were positive. The present case indicates that NICM may cause multiple FDE and that repeated administration of the causative agent may increase the severity of the eruption.



Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

References

  1. Akiyama M, Iijima M: The case of drug eruption due to iohexol (Omnipaque®) (in Japanese). Skin Res 1990;8:210–214.
  2. Nagata S, Iijima M, Akiyama M, Yasuki Y, Fujisawa R: A case of drug eruption due to iopamidol (in Japanese). Jpn J Clin Dermatol 1993;47:177–180.
  3. Takeuchi M, Masutani M, Matsunaga K: A case of drug eruption caused by Omnipaque® (iohexol). Environ Dermatol 1995;2(suppl 1):65.
  4. Ura H, Yamada N, Imakado S, Iozumi K, Shimada S: A case of drug eruption due to ioversol (in Japanese). Rinsho Derma (Tokyo) 1996; 50:769–772.
  5. Yamauchi R, Morita A, Tsuji T: Fixed drug eruption caused by iopamidol, a contrast medium. J Dermatol (Tokyo) 1997;24:243–245.
  6. Akiyama M, Nakada T, Sueki H, Fujisawa R, Iijima M: Drug eruption caused by nonionic iodinated X-ray contrast media. Acad Radiol 1998;5(suppl 1):s159–s161.
  7. Benson PM, Giblin WJ, Douglas DM: Transient, nonpigmented fixed drug eruption caused by radiopaque contrast media. J Am Acad Dermatol 1990;23:379–381.

    External Resources

  8. Nakada T: Delayed allergy-like reactions to X-ray contrast media. Second expert meeting on mechanism. Wiesbaden, Germany, 14 May 1996. Eur J Radiol 1996;6(suppl 1):2–24.
  9. John SS, Richard B, Soumitra G, Mark M, Peter D, Charles DP: Fatal Stevens-Johnson syndrome following urography with iopamidol in systemic lupus erythematosus. Postgrad Med J 1988;64:392–394.

    External Resources



Pay-per-View Options
Direct payment This item at the regular price: USD 33.00
Payment from account With a Karger Pay-per-View account (down payment USD 150) you profit from a special rate for this and other single items.
This item at the discounted price: USD 23.00